Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 26, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 24, 2014, 12:48 PM PST. It took effect at Dec 25, 2014, 2:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 12:48 PM PST (20:48 UTC)
- In effect from
- Dec 25, 2014, 2:00 AM PST
- Expired
- Dec 25, 2014, 4:22 AM PST
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
801 WHUS46 KLOX 242048 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1248 PM PST WED DEC 24 2014 ...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 10 PM THIS EVENING THROUGH 7 PM THURSDAY EVENING... .A LARGE NORTHWEST SWELL GENERATED BY A STORM SYSTEM BLASTING ONTO THE WEST COAST WILL CAUSE HIGH SURF ALONG THE WEST AND NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES. BREAKERS OF 10 TO 14 FEET WILL BE POSSIBLE FROM LATE THIS EVENING THROUGH THURSDAY EVENING. IN ADDITION...ALTHOUGH THE SWELL IS TOO NORTHERLY FOR HIGH SURF CONDITIONS SOUTH OF POINT CONCEPTION...STRONG WINDS ACROSS THE INNER WATERS COMBINED WITH ELEVATED SURF WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES. A BEACH HAZARDS STATEMENT IS IN EFFECT FOR THOSE LOCATIONS. CAZ034-035-250500- /O.NEW.KLOX.SU.Y.0029.141225T0600Z-141226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1248 PM PST WED DEC 24 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY. * SURF...10 TO 14 FEET. * TIMING...10 PM THIS EVENING TO 7 PM THURSDAY EVENING. * IMPACTS...DANGEROUS SWIMMING CONDITIONS...LOCALIZED BEACH EROSION AND A HIGH RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-250500- /O.NEW.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/ VENTURA COUNTY COAST- 1248 PM PST WED DEC 24 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. * HAZARDS...A HIGH RISK OF RIP CURRENTS. * TIMING...2 AM THURSDAY MORNING TO 7 PM THURSDAY EVENING. * LOCATION...WEST AND NORTHWEST FACING BEACHES. * IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-250500- /O.NEW.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1248 PM PST WED DEC 24 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. * HAZARDS...A HIGH RISK OF RIP CURRENTS. * TIMING...2 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. * LOCATION...WEST AND NORTHWEST FACING BEACHES. * IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SWEET
2 follow-up statements
149 WHUS46 KLOX 250434 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 834 PM PST WED DEC 24 2014 ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM THURSDAY EVENING... .A LARGE NORTHWEST SWELL GENERATED BY A STORM SYSTEM BLASTING ONTO THE WEST COAST WILL CAUSE HIGH SURF ALONG THE WEST AND NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES. BREAKERS OF 10 TO 14 FEET WILL BE POSSIBLE FROM LATE THIS EVENING THROUGH THURSDAY EVENING. IN ADDITION... ALTHOUGH THE SWELL IS TOO NORTHERLY FOR HIGH SURF CONDITIONS SOUTH OF POINT CONCEPTION...STRONG WINDS ACROSS THE INNER WATERS COMBINED WITH ELEVATED SURF WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES. A BEACH HAZARDS STATEMENT IS IN EFFECT FOR THOSE LOCATIONS. CAZ034-035-251300- /O.CON.KLOX.SU.Y.0029.141225T0600Z-141226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 834 PM PST WED DEC 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... * SURF...10 TO 14 FEET. * TIMING...SURF WILL BEGIN TO INCREASE THIS EVENING...THEN PEAK DURING THE DAY ON THURSDAY...BEFORE SLOWLY DIMINISHING. * IMPACTS...DANGEROUS SWIMMING CONDITIONS...LOCALIZED BEACH EROSION AND A HIGH RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-251300- /O.CON.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/ VENTURA COUNTY COAST- 834 PM PST WED DEC 24 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH THURSDAY EVENING... * HAZARDS...A HIGH RISK OF RIP CURRENTS. * TIMING...2 AM THURSDAY MORNING TO 7 PM THURSDAY EVENING. * LOCATION...WEST AND NORTHWEST FACING BEACHES. * IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ041-251300- /O.CON.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 834 PM PST WED DEC 24 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH THURSDAY EVENING... * HAZARDS...A HIGH RISK OF RIP CURRENTS. * TIMING...2 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. * LOCATION...WEST AND NORTHWEST FACING BEACHES. * IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
505 WHUS46 KLOX 251222 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 422 AM PST THU DEC 25 2014 ...A HIGH SURF ADVISORY IS IN EFFECT FOR WEST FACING BEACHES THROUGH THIS EVENING... .LARGE NORTHWEST HAS CAUSED HIGH SURF TO DEVELOP ON WEST AND NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES. BREAKERS OF 10 TO 14 FEET ARE EXPECTED THROUGH THIS EVENING...WITH LOCAL SETS TO 17 FEET. SOME SWELL ENERGY HAS MOVED INTO THE INNER WATERS SOUTH OF POINT CONCEPTION. THIS SWELL ENERGY...AND WAVES GENERATED BY STRONG WINDS ACROSS THE INNER WATERS WILL BRING HIGH SURF CONDITIONS TO WEST FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES AS WELL. SURF IS EXPECTED TO AVERAGE 5 TO 8 FEET...WITH LOCAL SETS TO 10 FEET POSSIBLE ON EXPOSED WEST FACING BEACHES. WIND GENERATED WAVES ON TOP OF MODERATELY HIGH ASTRONOMICAL TIDES MAY CAUSE SOME LOCAL FLOODING OF SUSCEPTIBLE LOW LYING AREAS NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. CAZ040-252030- /O.CAN.KLOX.BH.S.0026.000000T0000Z-141226T0300Z/ /O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/ VENTURA COUNTY COAST- 422 AM PST THU DEC 25 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SURF...6 TO 8 FEET WITH LOCAL SETS TO 10 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES. THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-252030- /O.CAN.KLOX.BH.S.0026.000000T0000Z-141226T0300Z/ /O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 422 AM PST THU DEC 25 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SURF...5 TO 7 FEET WITH LOCAL SETS TO 9 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES. THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ087-252030- /O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/ CATALINA ISLAND- 422 AM PST THU DEC 25 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SURF...6 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON THE WEST SIDE OF THE ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES. THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ034-035-252030- /O.CON.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 422 AM PST THU DEC 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * SURF...10 TO 14 FEET WITH LOCAL SETS TO 17 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES. THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS NEAR THE TIME OF HIGH TIDE LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ DB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 24, 10:50 AM PST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 24, 10:50 AM PST, 1 hour 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1050 AM PST WED DEC 24 2014 ...NEW AVIATION DISCUSSION... .SYNOPSIS... COOLER...BUT STILL ABOVE NORMAL...TEMPERATURES ARE EXPECTED TODAY. A COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND CHRISTMAS DAY...RESULTING IN STRONG NORTHERLY WINDS AND SOME NORTH SLOPE SHOWERS WITH LOW SNOW LEVELS. FOR FRIDAY THROUGH THE WEEKEND...COOL NORTHEAST FLOW WILL DEVELOP WITH GUSTY CANYON WINDS AT TIMES. && .SHORT TERM (TODAY-FRI)... NO CHANGES MADE TO THE FORECAST THIS MORNING. WATER VAPOR IMAGERY SHOWS A SHARP TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT APPROACHING THE WEST COAST. THE STRONG...BUT MOISTURE STARVED FRONT WILL MOVE THROUGH THE THE REGION THIS EVENING. AHEAD OF THE FRONT SOME HIGH CLOUDS WILL MOVE ACROSS THE REGION...SO EXPECT MOSTLY SUNNY TO PARTLY CLOUDY SKIES THIS MORNING...WITH INCREASING HIGH CLOUDS THIS AFTERNOON. WINDS WILL TURN ONSHORE LATE THIS MORNING OR EARLY THIS AFTERNOON. HIGH CLOUDS AND A RETURN OF ONSHORE FLOW WILL RESULT IN 5-10 DEGREES OF COOLING TODAY...BUT TEMPERATURES WILL REMAIN ABOVE NORMAL WITH COASTAL/VALLEY HIGHS IN THE LOW TO MID 70S. HIGH WIND WARNINGS...WIND ADVISORIES...AND WINTER WEATHER ADVISORY ALL LOOK GOOD. WILL LOOK CLOSER TODAY TO SEE IF ANY ADDITIONAL AREAS NEED A WIND ADVISORY FOR TONIGHT/TOMORROW MORNING. ONE AREA THAT COULD NEED A WIND ADVISORY IS THE LOMPOC/VANDENBERG AREA AND POSSIBLY THE CUYAMA VALLEY. ***FROM PREVIOUS DISCUSSION*** BIG CHANGES ON TAP FOR TONIGHT AS A FAST MOVING COLD FRONT WILL ZIP THROUGH THE AREA. THIS WILL BE A FAIRLY DRY SYSTEM AND SHOULD ONLY BRING A FEW SHOWERS TO SLO COUNTY AND THE NORTH SLOPES. THE BEST CHC OF SHOWERS WILL BE ACROSS THE NORTH SLOPES NOT MUCH PRECIP BUT WITH SNOW LEVELS FALLING TO 4000 TO 4500 FEET BY DAWN THERE COULD BE ACCUMULATING SNOW ON THE GRAPEVINE. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 300 AM XMAS MORNING TO THE EARLY AFTERNOON TO BRING ATTENTION TO THIS HAZARD. WINDS WILL BE THE BIGGER PROBLEM AS LOTS OF COLD AIR SPILLING IN FROM THE NW BEHIND THE COLD FRONT WILL DRIVE STRONG WINDS DOWN FROM THE MID LEVELS. THAT SAID THE WINDS NOW LOOK WEAKER THAN WHAT LAST NIGHTS MDLS WERE SHOWING. THE SBA/VTA/LA MTNS WILL SEE HIGH WIND WARNING GUSTS OF 65 MPH. THE WARNING LEVEL GUSTS IN THE SBA MTNS WILL SQUIRT OUT OF THE PASSES AND CANYONS ABOVE THE SBA SOUTH COAST AND WARNING LEVEL GUSTS WILL LIKELY OCCUR ESP IN THE GAVIOTA AND MONTECITO AREAS. ADVISORY LEVEL WIND GUSTS WILL ALSO OCCUR RIGHT ALONG THE VTA/LA COUNTY LINE FROM THE SANTA CLARITA VLY TO THE SANTA MONICA MOUNTAINS AS WELL AS THE LAKE CASITAS AREA. THE MALIBU STRIP WILL ALSO SEE LOCAL ADVISORY LEVEL WIND GUSTS. NW ADVISORY LEVEL WIND GUSTS WILL AFFECT THE ANTELOPE VLY LATE THIS EVENING THROUGH XMAS MORNING AS WELL. LAX MIGHT GET SOME SIGNIFICANT CROSS WINDS WHICH IS A FAIRLY RARE EVENT. AREAS THAT ARE NOT COVERED BY WIND WARNINGS ARE ADVISORIES WILL STILL BE HAVE BREEZY CONDITIONS THROUGH THE DAY. BY AFTERNOON SKIES WILL BE MOSTLY SUNNY BUT ALL OF THE COOL AIR WILL NOT ALLOW COASTAL AND VLY TEMPS TO ESCAPE THE MID 60S. HIGH PRESSURE WILL BUILD INTO NEVADA THURSDAY NIGHT AND SET UP A SANTA ANA EVENT. MORE WIND ADVISORIES WILL LIKELY BE NEEDED FOR THE USUAL AREAS. BUT TO MAKE MATTERS A LITTLE MORE CONFUSING THE COOL DRY AIR MASS AND CLEAR SKIES WILL ALLOW TEMPS IN WIND SHELTERED AREAS TO PLUMMET AND SOME AREAS...NOTABLY THE OJAI VLY MAY SEE FREEZING CONDITIONS. FRIDAY WILL BE A SUNNY BREEZY DAY. MAX TEMPS WILL BE ABOUT THE SAME AS THURSDAYS SAVE FOR A LITTLE COMPRESSIONAL WARMING NEAR THE BREEZY AREAS. .LONG TERM (SAT-TUE)... QUITE A DULL WEATHER PATTERN SETTING UP FOR THE ENTIRE EXTENDED PERIOD. A CONUS SPANNING TROF WILL SLOWLY MOVE ACROSS THE NATION. THIS WILL PUT CALIFORNIA ON THE EAST SIDE OF AN EAST PAC RIDGE (WEST SIDE OF AN INTER MOUNTAIN TROF) THE DRY NW FLOW WILL KEEP SKIES MOSTLY CLEAR - LOWER THAN NORMAL HGTS WILL KEEP MAX AND MIN TEMPS BELOW NORMAL THROUGH THE PERIOD. THERE WILL ALSO OCCASIONAL WEAK OFFSHORE FLOW AS FEW WEAK SFC HIGHS FLIT THROUGH NV. && .AVIATION...24/1800Z... AT 1645Z...THERE IS A SURFACE BASED INVERSION AT KLAX. THE IN INVERSION TOP WAS AT 1300 FEET WITH A TEMPERATURE OF 19 CELSIUS. EXCEPT FOR SOME IFR TO LIFR CONDS ACROSS INTERIOR SXNS OF SLO AND SBA COUNTIES THROUGH EARLY AFTERNOON...VFR CONDS ARE EXPECTED ACROSS THE REGION TODAY. THERE IS LOW CONFIDENCE THAT A FAST MOVING FRONT MAY BRING A BRIEF PERIOD OF MVFR CONDS WITH A FEW SHOWERS TO THE REGION THIS EVENING. ACROSS THE NRN MTN SLOPES...EXPECT WIDESPREAD MVFR TO IFR CONDS TONIGHT...WITH SCATTERED RAIN AND SNOW SHOWERS. STRONG W TO NW WINDS WILL DEVELOP IN THE ANTELOPE VALLEY TONIGHT...WITH STRONG NW WINDS IN THE MTNS AND ADJACENT S COAST OF SBA COUNTY AND THROUGH THE I-5 CORRIDOR. GUSTY NW TO N WINDS MAY SPREAD INTO THE VLYS OF L.A. AND ERN VTU COUNTIES LATE TONIGHT. GUSTY N WINDS MAY ALSO AFFECT KLAX VERY LATE TONIGHT OR THU MORNING. KLAX...HIGH CONFIDENCE IN THE 18Z TAF THROUGH THIS EVENING...WITH VFR CONDS EXPECTED. LOW TO MODERATE CONFIDENCE AFTER 03Z. THERE IS A 20 PERCENT CHANCE OF MVFR CIGS BETWEEN 04Z AND 12Z THU. THERE IS A 30 PERCENT CHANCE OF SUSTAINED NLY CROSS WINDS GREATER THAN 15 KNOTS OR GUSTS TO 20 KNOTS OR GREATER FROM 09Z THROUGH 17Z THU. KBUR...HIGH CONFIDENCE IN THE 18Z TAF THROUGH THIS EVENING...WITH VFR CONDS EXPECTED. LOW TO MODERATE CONFIDENCE AFTER 03Z. THERE IS A 20 PERCENT CHANCE OF MVFR CIGS BETWEEN 04Z AND 12Z THU. && .MARINE...24/900 AM PST... FOR THE OUTER WATERS...MODERATE CONFIDENCE IN NORTHWEST WINDS INCREASING TO GALE FORCE WEDNESDAY NIGHT AND CONTINUING THROUGH THURSDAY EVENING. FOR FRIDAY THROUGH THE WEEKEND...MODERATE CONFIDENCE IN WEAK NORTH TO NORTHEAST FLOW PREVAILING. FOR THE INNER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT LEVELS THROUGH WEDNESDAY AFTERNOON. FOR WEDNESDAY NIGHT...MODERATE CONFIDENCE IN GALE WARNING LEVEL NORTHWESTERLY WINDS DEVELOPING (ESPECIALLY ACROSS WESTERN SECTIONS) FOLLOWED BY SMALL CRAFT ADVISORIES ON THURSDAY. FOR FRIDAY THROUGH THE WEEKEND...NORTHEASTERLY FLOW WILL DEVELOP AND THERE IS A GOOD CHANCE OF SMALL CRAFT LEVEL NORTHEAST WINDS FRIDAY AND SATURDAY (ESPECIALLY NEAR SHORE FROM VENTURA TO SANTA MONICA AS WELL AS IMPACTING CATALINA ISLAND). && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RORKE/SUKUP AVIATION...SWEET MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 24, 6:00 AM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED DEC 24 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY STRONG WINDS WILL BRING HAZARDOUS DRIVING AND BOATING CONDITIONS TO THE AREA CHRISTMAS MORNING. SNOW SHOWERS AS LOW AS 4000 FEET WILL CREATE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:59 AM PST | Gale Warning | LOX | 41 hr | |
| Dec 24, 3:59 AM PST | Small Craft Advisory | LOX | 47 hr | |
| Dec 24, 4:25 AM PST | High Wind Warning | LOX | 32 hr | |
| Dec 24, 4:25 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 3 days |
| Dec 24, 4:43 AM PST | Winter Weather Advisory | LOX | 27 hr | |
| Dec 24, 12:48 PM PST | High Surf Advisory | LOX | Los Angeles | 30 hr |
| Dec 24, 1:46 PM PST | Freeze Watch | LOX | Santa Barbara | 13 hr |
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.